Abemaciclib side effects

After 2 x ops, chemo and radio ive now started letrozol biophosphonates and abemaciclib. After nearly 4 weeks i feel awful , some things like the diarrhea i was expecting but I feel really shaky and lightheaded all the time and the fatigue has got worse and i feel generally rubbish. Does anybody who has been o the same drugs have any advise , do the SE wear off with time etc

2 Likes

Hi Tricia, im on the same drugs as you and started them in April. I did find a slight positive shift after about 3 months. I was offered a dose reduction of the abemaciclib but have declined this so far. However ive read elsewhere on the forum that people have found a dose reduction beneficial.

I would say that although my side effects are still there, that i am more used to them now, and more used to doing what i need to try and accommodate them.

Things which have helped me include:

Taking up to 8 immodium a day and not worrying that it will result in constipation or cause other issues, as it nevef has done.

Timing taking the abemaciclib so that im home for about 2 hours after, as i always need easy access to a loo. I need the loo the rest of the day too, but on the whole if i have been first thing and then not eaten loads in a morning i feel a bit more secure.

I have a radar key for when im out and always know where the nearest toilets are.

I do have fatigue and although it is difficult some days, it does seem true that a bit of gentle activity such as a walk outside helps

Ive given up caffeine as i used to drink a fair amount…and i do think my head feels a bit clearer. I was using it to try and feel more alert, but i actually feel clearer without it, and i think extra caffeine was making me race to the loo more.

Im trying to eat things for gut health as it feels like the abemaciclib strips everything away!

I havent experienced light headedness but maybe others on the forum will be able to advise.

I would offer you hope that it can feel a bit better after a few months and i really hope that this is the case for you.

Sending hugs, julie xx

2 Likes

Hi @tricia1919
I have experienced the same as you, lightheaded, shaky, physical weakness and extreme fatigue. I get dizzy and need to sit down before I let myself black out. I also have the effect of diarrhoea and very reduced appetite, but the loperamide works well and I am managing to force myself to eat enough to keep going.
After my first month it was discovered that my neutrophil count had gone below acceptable levels so I had two weeks break. I am guessing you are due for your blood test and assessment soon and perhaps they may find that your neutrophils have also gone low. They should give you a break from the meds in this case.
I experienced the same thing after my second month but only needed one week to recover. My oncologist did not reduce my dose and now in the third week of the third month I feel dreadful. I am considering insisting on a dose reduction as I’m becoming non-functional!

I do hope your side effects become manageable and/or your dose is revised if needed. It’s annoying having to go with a reduced dose but I think staying on the meds with a reduced dose is a fair compromise to have some sort of a life as well as the preventive effect.
All the very best to you :hugs: